Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 48, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 26, 2011, 11:26 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2011, 11:26 PM EDT (03:26 UTC)
- Expired
- Aug 27, 2011, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
442 WHUS72 KCHS 270326 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1126 PM EDT FRI AUG 26 2011 AMZ352-354-270900- /O.NEW.KCHS.SC.Y.0048.110827T0326Z-110827T0900Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1126 PM EDT FRI AUG 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH
1 follow-up statement
064 WHUS72 KCHS 270920 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 520 AM EDT SAT AUG 27 2011 AMZ352-354-271030- /O.EXP.KCHS.SC.Y.0048.000000T0000Z-110827T0900Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 520 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ374-271600- /O.NEW.KCHS.SC.Y.0049.110827T0920Z-110827T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 520 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 9:25 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 26, 9:25 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT FRI AUG 26 2011
.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO MOVE NORTH TOWARD THE NORTH
CAROLINA OUTER BANKS TONIGHT WELL OFF THE SOUTH CAROLINA COAST.
IN THE WAKE OF HURRICANE IRENE...A SURFACE TROUGH OF LOW PRESSURE
WILL PERSIST ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND SHOULD PREVAIL
THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HURRICANE IRENE CONTINUES TO MOVE NORTH ABOUT 160 MILES EAST
SOUTHEAST OF CHARLESTON AS OF 8 PM. RAIN BANDS CONTINUE TO ROTATE
TO THE SOUTHWEST AROUND THE STORM...BRINGING LOCALLY HEAVY
RAINFALL AND GUSTY WINDS TO AROUND 45 MPH TO THE NE PART OF
CHARLESTON COUNTY AND THE SE TIP OF BERKELEY COUNTY.
OTHERWISE...CONDITIONS WILL IMPROVE SLOWLY OVERNIGHT WITH RAIN
DEPARTING TO THE NORTHEAST. BREEZY CONDITIONS WILL LINGER HOWEVER
DUE TO THE ENHANCED PRESSURE GRADIENT...ESPECIALLY ACROSS
NORTHEAST PORTIONS OF THE FORECAST AREA WHERE TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT NORTH OF EDISTO BEACH. LOWS
GENERALLY IN THE MID 70S. ON A RECENT UPDATE...WE REMOVED MENTIONS
OF TSTMS MANY AREAS AND LOWER POPS SIGNIFICANTLY ACROSS THE
CENTRAL AND WESTERN PARTS OF THE CHARLESTON TRI-COUNTY AREA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WITHIN THE CIRCULATION OF DEPARTING IRENE...SATURDAY WILL START WITH
GUSTY WINDS ESPECIALLY ACROSS NORTHERN COUNTIES...THEN WINDS SHOULD
DIMINISH AS THE DAY PROGRESSES. DOWNSLOPE/OFFSHORE FLOW WILL SUPPORT
TEMPERATURES AT LEAST IN THE MID/UPPER 90S RIGHT TO THE COAST...AND
A FEW LOCATIONS COULD TOP OUT AROUND 100F. THESE HIGHS WILL BE CLOSE
TO RECORDS...PLEASE REFER TO THE CLIMATE SECTION OF THIS DISCUSSION
FOR DETAILS.
WITH WEAKER LOW LEVEL FLOW SUNDAY AND MONDAY...THE INCREASING MARINE
INFLUENCE WILL HELP LOWER TEMPERATURES A FEW DEGREES EACH
DAY...STILL HOT IN THE MID/UPPER 90S AWAY FROM THE IMMEDIATE COAST
SUNDAY AND IN THE LOWER TO MID 90S AWAY FROM THE COAST MONDAY.
MEANWHILE...GUIDANCE DEPICTS A PERSISTENT/BROAD TROUGH AT THE
SURFACE AND ALOFT SATURDAY THROUGH MONDAY. NORMALLY...THIS TYPE OF
PATTERN WOULD FAVOR AN ENHANCED CHANCE FOR DIURNAL
SHOWERS/THUNDERSTORMS...AND TO VARYING DEGREES GUIDANCE DEPICTS
AFTERNOON/EVENING CONVECTION ESPECIALLY CENTRAL/SOUTH.
HOWEVER...MODEL SOUNDINGS DEPICT A RATHER DRY/CAPPED ENVIRONMENT.
THUS...HELD POPS BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION
THROUGH THE PERIOD.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD UPPER RIDGE/SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION
TUESDAY AND WILL PREVAIL THROUGH FRIDAY. POPS LIMITED TO SLIGHT
CHANCE/MAINLY DIURNAL SHOWERS/THUNDERSTORMS. TEMPERATURES NEAR
NORMAL.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE MAIN CONCERN AT THE TERMINALS WILL BE STRONG/GUSTY WINDS AS
HURRICANE IRENE MOVES N OFF THE SC COAST. HIGHEST WIND GUSTS
EXPECTED WITHIN RAIN BANDS AS THEY PUSH THROUGH. BEST CHANCE IN
THE NEAR TERM IS AT KSAV SO HAVE INCLUDED A TEMPO GROUP TO
INITIALIZE THERE...HOWEVER...THE LARGE AREA OF RAIN NORTHEAST OF
CHARLESTON IS HAVING A HARD TIME MOVING FARTHER SOUTHWEST SO HAVE
KEPT KCHS DRY FOR NOW. CONDITIONS WILL IMPROVE OVERNIGHT WITH
GUSTS TAPERING DOWN...ESPECIALLY AT KSAV. IF KSAV SEES WINDS DIE
DOWN ENOUGH LATE TONIGHT...MARGINAL LLWS MAY DEVELOP.
EXTENDED AVIATION OUTLOOK...CONFIDENCE GOOD FOR VFR.
&&
.MARINE...
TONIGHT...SEAS SHOULD HAVE ALREADY PEAKED AS HURRICANE IRENE
CONTINUES TO MOVE NORTH AND EAST OF THE AREA. RECENT BUOY OBS SHOW
WINDS GUSTING TO AROUND 50 KT AT THE EDISTO BUOY AND GUSTING TO 25
KT AT GRAYS REEF WITH 7 FT SEAS. SURFACE PRES IS NOW RISING AT
BUOY 41004 AND THIS IS A SOLID SIGN THAT CONDITIONS WILL SLOWLY
IMPROVE AS THE STORM MOVES FARTHER AWAY. OFFSHORE/DECREASING WINDS
WILL ALLOW SEAS TO SUBSIDE FURTHER. TROPICAL STORM WARNINGS REMAIN
IN EFFECT FOR ALL WATERS THROUGH TONIGHT...ALTHOUGH THEY MAY BE
ABLE TO BE DROPPED BY LATE TONIGHT FOR AT LEAST THE NEARSHORE GA
WATERS. ALL MARINERS SHOULD CONTINUE TO MONITOR THE PROGRESS OF
IRENE FROM ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER.
SATURDAY THROUGH TUESDAY...WILL START SATURDAY WITHIN THE
CIRCULATION OF DEPARTING IRENE...THEN WINDS WILL STEADILY DIMINISH
AND SEAS WILL SUBSIDE MARKEDLY AS THE DAY PROGRESSES.
THUS...TROPICAL STORM CONDITIONS WILL TRANSITION THROUGH SMALL
CRAFT ADVISORY CONDITIONS TO NO HEADLINES BY LATE AFTERNOON.
THEREAFTER...WITHIN A WEAK PRESSURE PATTERN WINDS AND SEAS WILL
REMAIN WELL BELOW ADVISORY THRESHOLDS THROUGH MIDWEEK.
RIP CURRENTS...LARGE SWELLS FROM POWERFUL HURRICANE IRENE WILL
CONTINUE TO RESULT IN AN ENHANCED RISK OF RIP CURRENTS THROUGH
SATURDAY...ESPECIALLY ACROSS SC. AN ELEVATED RISK COULD PERSIST
ALONG THE THE SC COAST INTO SUNDAY DUE TO ASTRONOMICAL INFLUENCES.
&&
.TIDES/COASTAL FLOODING...
TIDES APPEAR TO BE PEAKING AND WILL CANCEL THE ADVISORY SHORTLY.
LOOKS LIKE THEY FELL JUST SHORT AT FORT PULASKI.
IN ADDITION TO THE HIGH WATER LEVELS...LARGE SWELLS FROM IRENE WILL
CONTINUE TO SUPPORT BREAKING WAVES UP TO AROUND 10 FT AT THE COAST
AND THUS A HIGH SURF ADVISORY CONTINUES FOR AREAS SOUTH OF THE
TROPICAL STORM WARNING THROUGH THE EVENING.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR SATURDAY AUG 27...
SAVANNAH..............102 DEGREES IN 1938
CHARLESTON AIRPORT....99 DEGREES IN 1954
DOWNTOWN CHARLESTON...97 DEGREES IN 1998
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
141.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...TROPICAL STORM WARNING FOR SCZ045-050-052.
HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048-049-051.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ048-
049-051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&Hazardous weather outlook, Aug 26, 7:27 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 727 PM EDT FRI AUG 26 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-272330- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 727 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-272330- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 727 PM EDT FRI AUG 26 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. SCZ048-049-051-272330- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 727 PM EDT FRI AUG 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND ELEVATED WATER LEVELS PRODUCED BY IRENE COULD LEAD TO SHALLOW SALT WATER FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND THE TIMES OF HIGH TIDE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-050-052-272330- INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 727 PM EDT FRI AUG 26 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. GAZ117-119-139-141-272330- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 727 PM EDT FRI AUG 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND ELEVATED WATER LEVELS PRODUCED BY IRENE COULD LEAD TO SHALLOW SALT WATER FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND THE TIMES OF HIGH TIDE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 8:31 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM 3 NE FOLLY BEACH 32.69N 79.89W
08/26/2011 AMZ350 SC C-MAN STATION
FOLLY ISLAND C-MAN STATION MEASURED A WIND GUST TO 40
MPH.
0730 AM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
TROPICAL STORM WIND GUST IN A RAIN BAND KNOCKED DOWN
POWER LINES ON FOLLY BEACH. 2600 PEOPLE WITHOUT POWER
AND A ROAD CLOSED.
0741 AM TROPICAL STORM CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC OFFICIAL NWS OBS
DOWNTOWN CHARLESTON... KCHL... REPORTED A GUST OF 41
MPH.
0853 AM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 43 KNOTS...49
MPH.
1029 AM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 PEAK WIND GUST OF 49 KNOTS...56 MPH.
1037 AM TROPICAL STORM 3 NE FOLLY BEACH 32.69N 79.89W
08/26/2011 AMZ350 SC C-MAN STATION
THE FOLLY BEACH C-MAN SITE REPORTED A PEAK WIND GUST OF
48 KNOTS...55 MPH.
1054 AM TROPICAL STORM 1 E CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC TIDE GAGE
CHARLESTON TIDE GAGE REPORTED A PEAK WIND GUST OF 46
MPH.
1058 AM TROPICAL STORM CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC OFFICIAL NWS OBS
DOWNTOWN CHARLESTON... KCHL... REPORTED A WIND GUST OF
49 MPH FROM THE NORTH NORTHEAST.
1103 AM TROPICAL STORM 1 WNW WEST ASHLEY 32.81N 80.03W
08/26/2011 CHARLESTON SC NWS EMPLOYEE
TREE BLOWN DOWN NEAR INTERSTATE 526 AND PAUL CANTRELL
BLVD. TIME ESTIMATED BY RADAR
1105 AM TROPICAL STORM JAMES ISLAND 32.73N 79.93W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
TREE FELL ON A VEHICLE ON GRIFFITH BLVD AND RIVERLAND
DRIVE. PEOPLE TRAPPED IN THE VEHICLE
1118 AM TROPICAL STORM CHARLESTON AIRPORT 32.90N 80.04W
08/26/2011 CHARLESTON SC ASOS
A PEAK WIND GUST OF 41 MPH WAS OBSERVED AT THE
CHARLESTON INTERNATIONAL AIRPORT.
1238 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 52 KNOTS...60
MPH.
0100 PM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
MPH.
0235 PM TROPICAL STORM 3 ESE BEAUFORT 32.41N 80.63W
08/26/2011 BEAUFORT SC AWOS
PEAK GUST OF 48 MPH REPORTED AT THE BEAUFORT AIRPORT.
0314 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 54 KNOTS...62
MPH.
0314 PM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
MPH.
0345 PM TROPICAL STORM ISLE OF PALMS 32.79N 79.80W
08/26/2011 CHARLESTON SC NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.
0552 PM TROPICAL STORM EDISTO BEACH 32.49N 80.32W
08/26/2011 COLLETON SC FIRE DEPT/RESCUE
FIRE CHIEF REPORTS BREAKING WAVES OF 10 TO 12 FEET AT
EDISTO BEACH. SALT WATER AND SAND ARE NOW COVERING
PORTIONS OF PALMETTO BLVD BETWEEN THE 100 AND 200
BLOCKS.
0557 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 56 KNOTS...64
MPH.
0613 PM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
SIGNIFICANT EROSION IS ONGOING ACROSS FOLLY BEACH.
WATER ERODING DUNE LINES.
0637 PM TROPICAL STORM JAMES ISLAND 32.73N 79.93W
08/26/2011 CHARLESTON SC SOCIAL MEDIA
HALF OF A LARGE TREE BLOWN DOWN NEXT TO A HOUSE. REPORT
RELAYED VIA TWITTER.
0649 PM TROPICAL STORM TYBEE ISLAND 32.02N 80.86W
08/26/2011 CHATHAM GA LIFEGUARD
TYBEE ISLAND OCEAN RESCUE ESTIMATING A LOSS OF 10 TO 15
FEET OF BEACH. REPORT RELAYED BY LOCAL MEDIA.
0719 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC EMERGENCY MNGR
A NUMBER OF STREETS IN DOWNTOWN CHARLESTON ARE FLOODED
DUE TO HIGH TIDE. ALL ARE REPORTED PASSABLE.
0736 PM STORM SURGE 1 E CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC TIDE GAGE
TIDE LEVEL REACHED 7.64 FEET MEAN LOWER LOW WATER IN
THE CHARLESTON HARBOR. STORM SURGE ANOMALY REACHED 1.73
FEET.
&&
EVENT NUMBER CHS1100896 CHS1100897 CHS1100895 CHS1100904 CHS1100902
CHS1100903 CHS1100901 CHS1100899 CHS1100900 CHS1100898 CHS1100908
CHS1100905 CHS1100906 CHS1100907 CHS1100909 CHS1100910 CHS1100911
CHS1100912 CHS1100916 CHS1100913 CHS1100915 CHS1100914 CHS1100917
CHS1100918Local storm report, Aug 26, 9:48 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
FLOODING... WASHINGTON... SOCIETY... MORRISON...
JACKSON... HARRIS... MARKET...
&&
EVENT NUMBER CHS1100919Local storm report, Aug 26, 9:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
949 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
FLOODING... WATER.. CENTRAL PARK... AMERICA...
HANOVER... HAGOOD...HORIZON.
&&
EVENT NUMBER CHS1100920Local storm report, Aug 26, 9:51 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TROPICAL STORM SULLIVANS ISLAND 32.77N 79.84W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
HIGH SURF UNDERMINED SEVERAL HOMES ON SULLIVANS ISLAND.
&&
EVENT NUMBER CHS1100921Local storm report, Aug 26, 9:53 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
HIGH SURF BREACHED DUNES AND ROCKS ON FOLLY BEACH AND
POURED ONTO ROADWAYS.
&&
EVENT NUMBER CHS1100922Local storm report, Aug 26, 10:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM 3 NE FOLLY BEACH 32.69N 79.89W
08/26/2011 AMZ350 SC C-MAN STATION
FOLLY ISLAND C-MAN STATION MEASURED A WIND GUST TO 40
MPH.
0730 AM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
TROPICAL STORM WIND GUST IN A RAIN BAND KNOCKED DOWN
POWER LINES ON FOLLY BEACH. 2600 PEOPLE WITHOUT POWER
AND A ROAD CLOSED.
0741 AM TROPICAL STORM CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC OFFICIAL NWS OBS
DOWNTOWN CHARLESTON... KCHL... REPORTED A GUST OF 41
MPH.
0853 AM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 43 KNOTS...49
MPH.
1029 AM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 PEAK WIND GUST OF 49 KNOTS...56 MPH.
1037 AM TROPICAL STORM 3 NE FOLLY BEACH 32.69N 79.89W
08/26/2011 AMZ350 SC C-MAN STATION
THE FOLLY BEACH C-MAN SITE REPORTED A PEAK WIND GUST OF
48 KNOTS...55 MPH.
1054 AM TROPICAL STORM 1 E CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC TIDE GAGE
CHARLESTON TIDE GAGE REPORTED A PEAK WIND GUST OF 46
MPH.
1058 AM TROPICAL STORM CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC OFFICIAL NWS OBS
DOWNTOWN CHARLESTON... KCHL... REPORTED A WIND GUST OF
49 MPH FROM THE NORTH NORTHEAST.
1103 AM TROPICAL STORM 1 WNW WEST ASHLEY 32.81N 80.03W
08/26/2011 CHARLESTON SC NWS EMPLOYEE
TREE BLOWN DOWN NEAR INTERSTATE 526 AND PAUL CANTRELL
BLVD. TIME ESTIMATED BY RADAR
1105 AM TROPICAL STORM JAMES ISLAND 32.73N 79.93W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
TREE FELL ON A VEHICLE ON GRIFFITH BLVD AND RIVERLAND
DRIVE. PEOPLE TRAPPED IN THE VEHICLE
1118 AM TROPICAL STORM CHARLESTON AIRPORT 32.90N 80.04W
08/26/2011 CHARLESTON SC ASOS
A PEAK WIND GUST OF 41 MPH WAS OBSERVED AT THE
CHARLESTON INTERNATIONAL AIRPORT.
1238 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 52 KNOTS...60
MPH.
0100 PM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
MPH.
0235 PM TROPICAL STORM 3 ESE BEAUFORT 32.41N 80.63W
08/26/2011 BEAUFORT SC AWOS
PEAK GUST OF 48 MPH REPORTED AT THE BEAUFORT AIRPORT.
0314 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 54 KNOTS...62
MPH.
0314 PM TROPICAL STORM 22 ESE RACCOON BLUFF 31.40N 80.87W
08/26/2011 AMZ354 GA BUOY
BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
MPH.
0345 PM TROPICAL STORM ISLE OF PALMS 32.79N 79.80W
08/26/2011 CHARLESTON SC NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.
0545 PM TROPICAL STORM SULLIVANS ISLAND 32.77N 79.84W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
HIGH SURF UNDERMINED SEVERAL HOMES ON SULLIVANS ISLAND.
0545 PM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
HIGH SURF BREACHED DUNES AND ROCKS ON FOLLY BEACH AND
POURED ONTO ROADWAYS.
0552 PM TROPICAL STORM EDISTO BEACH 32.49N 80.32W
08/26/2011 COLLETON SC FIRE DEPT/RESCUE
FIRE CHIEF REPORTS BREAKING WAVES OF 10 TO 12 FEET AT
EDISTO BEACH. SALT WATER AND SAND ARE NOW COVERING
PORTIONS OF PALMETTO BLVD BETWEEN THE 100 AND 200
BLOCKS.
0557 PM TROPICAL STORM 39 SSE CENTENARY 32.50N 79.10W
08/26/2011 AMZ370 SC BUOY
BUOY 41004 REPORTED A PEAK WIND GUST OF 56 KNOTS...64
MPH.
0613 PM TROPICAL STORM FOLLY BEACH 32.66N 79.92W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
SIGNIFICANT EROSION IS ONGOING ACROSS FOLLY BEACH.
WATER ERODING DUNE LINES.
0637 PM TROPICAL STORM JAMES ISLAND 32.73N 79.93W
08/26/2011 CHARLESTON SC SOCIAL MEDIA
HALF OF A LARGE TREE BLOWN DOWN NEXT TO A HOUSE. REPORT
RELAYED VIA TWITTER.
0649 PM TROPICAL STORM TYBEE ISLAND 32.02N 80.86W
08/26/2011 CHATHAM GA LIFEGUARD
TYBEE ISLAND OCEAN RESCUE ESTIMATING A LOSS OF 10 TO 15
FEET OF BEACH. REPORT RELAYED BY LOCAL MEDIA.
0719 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC EMERGENCY MNGR
A NUMBER OF STREETS IN DOWNTOWN CHARLESTON ARE FLOODED
DUE TO HIGH TIDE. ALL ARE REPORTED PASSABLE.
0736 PM STORM SURGE 1 E CHARLESTON 32.78N 79.93W
08/26/2011 CHARLESTON SC TIDE GAGE
TIDE LEVEL REACHED 7.64 FEET MEAN LOWER LOW WATER IN
THE CHARLESTON HARBOR. STORM SURGE ANOMALY REACHED 1.73
FEET.
0900 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
FLOODING... WASHINGTON... SOCIETY... MORRISON...
JACKSON... HARRIS... MARKET...
0900 PM TROPICAL STORM CHARLESTON 32.78N 79.94W
08/26/2011 CHARLESTON SC BROADCAST MEDIA
THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
FLOODING... WATER.. CENTRAL PARK... AMERICA...
HANOVER... HAGOOD...HORIZON.
&&
EVENT NUMBER CHS1100896 CHS1100897 CHS1100895 CHS1100904 CHS1100902
CHS1100903 CHS1100901 CHS1100899 CHS1100900 CHS1100898 CHS1100908
CHS1100905 CHS1100906 CHS1100907 CHS1100909 CHS1100910 CHS1100911
CHS1100921 CHS1100922 CHS1100912 CHS1100916 CHS1100913 CHS1100915
CHS1100914 CHS1100917 CHS1100918 CHS1100919 CHS1100920The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:20 AM EDT | Small Craft Advisory | CHS | 5 hr | |
| Aug 27, 10:41 AM EDT | Small Craft Advisory | CHS | 7 hr | |
| Aug 27, 4:28 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Aug 27, 5:09 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 27, 5:10 PM EDT | Special Weather Statement | CHS | Chatham | 35 min |
| Aug 27, 6:04 PM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 27, 5:35 AM EDT | Rip Current Statement | CHS | 10 hr | |
| Aug 27, 5:47 AM EDT | Lake Wind Advisory | CHS | Berkeley | 12 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.